Alert archive / California / Flash Flood Watches in 2021
Flash Flood Watch 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood watch at Dec 12, 2021, 12:02 PM PST for Los Angeles County, California. It took effect at Dec 13, 2021, 6:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2021, 12:02 PM PST (20:02 UTC)
- In effect from
- Dec 13, 2021, 6:00 PM PST
- Expired
- Dec 14, 2021, 6:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760
WGUS66 KLOX 122002
FFALOX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Los Angeles/Oxnard CA
1202 PM PST Sun Dec 12 2021
CAZ039-052-130415-
/O.NEW.KLOX.FF.A.0004.211214T0200Z-211214T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Dick Smith Wilderness Area, Carpinteria, San
Marcos Pass, Montecito, San Rafael Wilderness Area, and Santa Barbara
1202 PM PST Sun Dec 12 2021
...FLASH FLOOD WATCH FOR THE ALISAL BURN SCAR IN EFFECT FROM MONDAY
EVENING THROUGH LATE MONDAY NIGHT...
* WHAT...Flash flooding and debris flows caused by excessive
rainfall are possible over the Alisal burn scar.
* WHERE...A portion of southwest California, including the following
areas, Santa Barbara County Mountains and Santa Barbara County
South Coast.
* WHEN...From Monday evening through late Monday night.
* IMPACTS...Heavy rainfall over the Alisal burn scar is expected up
to and during the period of the watch. Residents near the Alisal
burn scar should prepare for potential flooding impacts. Be sure
to stay up to date with information from local authorities. Heavy
rainfall could trigger debris flows in and near recent wildfire
burn scars.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the burn scar, which may lead to flash flooding
and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Watch means that conditions may develop that lead to
flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.
&&
$$
MW6 follow-up statements
987
WGUS66 KLOX 130406
FFALOX
Flood Watch
National Weather Service Los Angeles/Oxnard CA
806 PM PST Sun Dec 12 2021
CAZ039-052-131200-
/O.CON.KLOX.FF.A.0004.211214T0200Z-211214T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Dick Smith Wilderness Area, Carpinteria, San
Marcos Pass, Montecito, San Rafael Wilderness Area, and Santa Barbara
806 PM PST Sun Dec 12 2021
...FLASH FLOOD WATCH FOR THE ALISAL BURN SCAR REMAINS IN EFFECT FROM
MONDAY EVENING THROUGH LATE MONDAY NIGHT...
* WHAT...Flash flooding and debris flows caused by excessive
rainfall continue to be possible over the Alisal burn scar.
* WHERE...A portion of southwest California, including the following
areas, Santa Barbara County Mountains and Santa Barbara County
South Coast.
* WHEN...From Monday evening through late Monday night.
* IMPACTS...Heavy rainfall over the Alisal burn scar is expected up
to and during the period of the watch. Residents near the Alisal
burn scar should prepare for potential flooding impacts. Be sure
to stay up to date with information from local authorities. Heavy
rainfall could trigger flash flooding of low-lying areas,
urbanized street flooding, and debris flows in and near recent
wildfire burn scars.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the burn scar, which may lead to flash flooding
and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Watch means that conditions may develop that lead to
flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.
&&
$$
Hall268
WGUS66 KLOX 131143
FFALOX
Flood Watch
National Weather Service Los Angeles/Oxnard CA
343 AM PST Mon Dec 13 2021
CAZ039-052-132330-
/O.CON.KLOX.FF.A.0004.211214T0200Z-211214T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria,
San Marcos Pass, San Rafael Wilderness Area,
and Dick Smith Wilderness Area
343 AM PST Mon Dec 13 2021
...FLASH FLOOD WATCH FOR THE ALISAL BURN SCAR REMAINS IN EFFECT
FROM THIS EVENING THROUGH LATE TONIGHT...
The Flash Flood Watch continues for
* WHAT...Flash flooding and debris flows caused by excessive
rainfall continue to be possible over the Alisal burn scar.
* WHERE...The Santa Ynez mountain range and adjacent coastal
foothills in southern Santa Barbara County in southwest
California.
* WHEN...From this evening through late tonight.
* IMPACTS...Heavy rainfall over the Alisal burn scar is expected up
to and during the period of the watch. Residents near the Alisal
burn scar should prepare for potential flooding impacts. Be sure
to stay up to date with information from local authorities. Heavy
rainfall could trigger flash flooding of low-lying areas,
urbanized street flooding, and debris flows in and near recent
wildfire burn scars.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the burn scar, which may lead to flash flooding
and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.
&&
$$
ASR905
WGUS66 KLOX 131946
FFALOX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Los Angeles/Oxnard CA
1146 AM PST Mon Dec 13 2021
CAZ046-054-059-548-140400-
/O.EXB.KLOX.FF.A.0004.211214T1100Z-211215T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Monica Mountains Recreational Area-Los Angeles County
Mountains excluding the Santa Monica Range-Antelope Valley-Los
Angeles County San Gabriel Valley-
Including the cities of Lancaster, San Gabriel, Acton, Pasadena,
Mount Wilson, Sandberg, Palmdale, and Pomona
1146 AM PST Mon Dec 13 2021
...FLASH FLOOD WATCH FOR THE BOBCAT, RANCH2, DAM, LAKE, AND
PALISADES BURN SCAR IN EFFECT FROM 3 AM PST TUESDAY THROUGH 6 PM PST
TUESDAY...A
* WHAT...Flash flooding and debris flows caused by excessive
rainfall are possible over the Bobcat, Ranch2, Dam, Lake, and
Palisades burn scarS. Rainfall rates locally up to one inch per
hour will be possible.
* WHERE...The Bobcat, Ranch2, Dam, Lake, and Palisades bun scars in
Los Angeles county.
* WHEN...From 3 am Tuesday through 6 pm Tuesday.
* IMPACTS...Heavy rainfall over the Bobcat, Ranch2, Dam, Lake, and
Palisades burn scars is expected during the watch period.
Residents near these burn scars should prepare for potential flash
flooding and debris flow impacts. Be sure to stay up to date with
information from local authorities. Heavy rainfall could trigger
flash flooding of low-lying areas, urbanized street flooding, and
debris flows in and near recent wildfire burn scars.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the burn scars, which may lead to flash
flooding and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Watch means that conditions may develop that lead to
flash flooding and debris flows in and downstream of recent burn
scars. Flash flooding is a VERY DANGEROUS SITUATION.
&&
$$
CAZ039-052-140400-
/O.EXT.KLOX.FF.A.0004.211214T0200Z-211214T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Dick Smith Wilderness Area, Carpinteria, San
Marcos Pass, Montecito, San Rafael Wilderness Area, and Santa Barbara
1146 AM PST Mon Dec 13 2021
...FLASH FLOOD WATCH FOR THE ALISAL BURN SCAR NOW IN EFFECT FROM 6
PM PST THIS EVENING THROUGH NOON PST TUESDAY...
* WHAT...Flash flooding and debris flows caused by excessive
rainfall continue to be possible over the Alisal burn scar.
Rainfall rates locally up to one inch per hour will be possible.
* WHERE...The Alisal burn scar in Santa Barbara county.
* WHEN...From 6 PM PST this evening through noon PST Tuesday.
* IMPACTS...Heavy rainfall over the Alisal burn scar is expected
during the watch period. Residents near the Alisal burn scar
should prepare for potential flash flooding and debris flow
impacts. Be sure to stay up to date with information from local
authorities. Heavy rainfall could trigger flash flooding of
low-lying areas, urbanized street flooding, and debris flows in
and near the Alisal burn scar.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the burn scar, which may lead to flash flooding
and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Watch means that conditions may develop that lead to
flash flooding and debris flows. Flash flooding is a VERY DANGEROUS
SITUATION.
&&
$$
Gomberg/RAT386
WGUS66 KLOX 140359
FFALOX
Flood Watch
National Weather Service Los Angeles/Oxnard CA
759 PM PST Mon Dec 13 2021
CAZ039-052-141200-
/O.CON.KLOX.FF.A.0004.000000T0000Z-211214T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Dick Smith Wilderness Area, Carpinteria, San
Marcos Pass, Montecito, San Rafael Wilderness Area, and Santa Barbara
759 PM PST Mon Dec 13 2021
...FLASH FLOOD WATCH FOR THE ALISAL BURN SCAR REMAINS IN EFFECT
THROUGH TUESDAY MORNING...
* WHAT...Flash flooding and debris flows caused by excessive
rainfall continue to be possible over burn scars. Rainfall rates
locally up to one inch per hour will be possible.
* WHERE...The Alisal burn scar in Santa Barbara County
* WHEN...Through Tuesday morning.
* IMPACTS...Heavy rainfall could trigger flash flooding and debris
flows in and around this recent burn scar. Roads may be impacted
or closed and vehicles may be stranded. Localized damage to
structures and campgrounds is possible. Residents near these burn
scars should prepare for potential flash flooding and debris flow
impacts. Be sure to stay up to date with information from local
authorities.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the burn scar, which may lead to flash flooding
and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Watch means that conditions may develop that lead to
flash flooding and debris flows. Flash flooding is a VERY DANGEROUS
SITUATION.
&&
$$
CAZ046-054-059-548-141200-
/O.CON.KLOX.FF.A.0004.211214T1100Z-211215T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Monica Mountains Recreational Area-Los Angeles County
Mountains excluding the Santa Monica Range-Antelope Valley-Los
Angeles County San Gabriel Valley-
Including the cities of Lancaster, San Gabriel, Acton, Pasadena,
Mount Wilson, Sandberg, Palmdale, and Pomona
759 PM PST Mon Dec 13 2021
...FLASH FLOOD WATCH FOR THE BOBCAT, RANCH2, DAM, LAKE, AND
PALISADES BURN SCAR REMAINS IN EFFECT FROM 3 AM PST TUESDAY THROUGH
TUESDAY AFTERNOON...
* WHAT...Flash flooding and debris flows caused by excessive
rainfall are possible over burn scars. Rainfall rates locally up
to one inch per hour will be possible.
* WHERE...The Bobcat, Ranch 2, Dam, Lake, and Palisades burn scars
in Los Angeles county.
* WHEN...From 3 AM PST Tuesday through Tuesday afternoon.
* IMPACTS...Heavy rainfall could trigger flash flooding and debris
flows in and around these recent burn scars. Roads may be impacted
or closed and vehicles may be stranded. Localized damage to
structures is possible. Residents near these burn scars should
prepare for potential flash flooding and debris flow impacts. Be
sure to stay up to date with information from local authorities.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the burn scars, which may lead to flash
flooding and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Watch means that conditions may develop that lead to
flash flooding and debris flows in and downstream of recent burn
scars. Flash flooding is a VERY DANGEROUS SITUATION.
&&
$$
Stewart935
WGUS66 KLOX 141136
FFALOX
Flood Watch
National Weather Service Los Angeles/Oxnard CA
336 AM PST Tue Dec 14 2021
CAZ039-052-142000-
/O.CON.KLOX.FF.A.0004.000000T0000Z-211214T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Dick Smith Wilderness Area, Carpinteria, San
Marcos Pass, Montecito, San Rafael Wilderness Area, and Santa Barbara
336 AM PST Tue Dec 14 2021
...FLASH FLOOD WATCH FOR THE ALISAL BURN SCAR REMAINS IN EFFECT
UNTIL NOON PST TODAY...
* WHAT...Flash flooding and debris flows caused by excessive
rainfall continue to be possible over burn scars. Rainfall rates
locally up to one inch per hour will be possible.
* WHERE...The Alisal burn scar in Santa Barbara County
* WHEN...Until Noon PST today.
* IMPACTS...Heavy rainfall could trigger flash flooding and debris
flows in and around this recent burn scar. Roads may be impacted
or closed and vehicles may be stranded. Localized damage to
structures and campgrounds is possible. Residents near these burn
scars should prepare for potential flash flooding and debris flow
impacts. Be sure to stay up to date with information from local
authorities.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the burn scar, which may lead to flash flooding
and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Watch means that conditions may develop that lead to
flash flooding and debris flows. Flash flooding is a VERY DANGEROUS
SITUATION.
&&
$$
CAZ046-054-059-548-142000-
/O.CON.KLOX.FF.A.0004.000000T0000Z-211215T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Monica Mountains Recreational Area-Los Angeles County
Mountains excluding the Santa Monica Range-Antelope Valley-Los
Angeles County San Gabriel Valley-
Including the cities of Lancaster, San Gabriel, Acton, Pasadena,
Mount Wilson, Sandberg, Palmdale, and Pomona
336 AM PST Tue Dec 14 2021
...FLASH FLOOD WATCH FOR THE BOBCAT, RANCH2, DAM, LAKE, AND
PALISADES BURN SCAR REMAINS IN EFFECT THROUGH THIS AFTERNOON...
* WHAT...Flash flooding and debris flows caused by excessive
rainfall are possible over burn scars. Rainfall rates locally up
to one inch per hour will be possible.
* WHERE...The Bobcat, Ranch 2, Dam, Lake, and Palisades burn scars
in Los Angeles county.
* WHEN...Through this afternoon.
* IMPACTS...Heavy rainfall could trigger flash flooding and debris
flows in and around these recent burn scars. Roads may be impacted
or closed and vehicles may be stranded. Localized damage to
structures is possible. Residents near these burn scars should
prepare for potential flash flooding and debris flow impacts. Be
sure to stay up to date with information from local authorities.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the burn scars, which may lead to flash
flooding and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Watch means that conditions may develop that lead to
flash flooding and debris flows in and downstream of recent burn
scars. Flash flooding is a VERY DANGEROUS SITUATION.
&&
$$
Stewart513
WGUS66 KLOX 141958
FFALOX
Flood Watch
National Weather Service Los Angeles/Oxnard CA
1158 AM PST Tue Dec 14 2021
CAZ039-052-142100-
/O.EXP.KLOX.FF.A.0004.000000T0000Z-211214T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Dick Smith Wilderness Area, Carpinteria, San
Marcos Pass, Montecito, San Rafael Wilderness Area, and Santa Barbara
1158 AM PST Tue Dec 14 2021
...FLASH FLOOD WATCH FOR THE ALISAL BURN SCAR WILL EXPIRE AT NOON
PST TODAY...
The Flash Flood Watch will expire for the Alisal burn scar over
southern Santa Barbara County. Additional showers are expected
through the day with minor and shallow debris flows possible, but
the threat for significant and damaging debris flows has passed.
$$
CAZ046-054-059-548-150200-
/O.CON.KLOX.FF.A.0004.000000T0000Z-211215T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Monica Mountains Recreational Area-Los Angeles County
Mountains excluding the Santa Monica Range-Antelope Valley-Los
Angeles County San Gabriel Valley-
Including the cities of Lancaster, San Gabriel, Acton, Pasadena,
Mount Wilson, Sandberg, Palmdale, and Pomona
1158 AM PST Tue Dec 14 2021
...FLASH FLOOD WATCH FOR THE BOBCAT, RANCH2, DAM, LAKE, AND
PALISADES BURN SCAR REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
* WHAT...Flash flooding and debris flows caused by excessive
rainfall are possible over burn scars. Rainfall rates locally up
to one inch per hour will be possible.
* WHERE...The Bobcat, Ranch 2, Dam, Lake, and Palisades burn scars
in Los Angeles County.
* WHEN...Until 6 PM PST this evening.
* IMPACTS...Heavy rainfall could trigger flash flooding and debris
flows in and around these recent burn scars. Roads may be impacted
or closed and vehicles may be stranded. Localized damage to
structures is possible. Residents near these burn scars should
prepare for potential flash flooding and debris flow impacts. Be
sure to stay up to date with information from local authorities.
* ADDITIONAL DETAILS...
- National Weather Service Meteorologists are forecasting heavy
rainfall over the burn scars, which may lead to flash
flooding and debris flows.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Watch means that conditions may develop that lead to
flash flooding and debris flows in and downstream of recent burn
scars. Flash flooding is a VERY DANGEROUS SITUATION.
&&
$$
KittellWhat forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Dec 12, 8:58 AM PST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 12, 8:58 AM PST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
858 AM PST Sun Dec 12 2021
.SYNOPSIS...12/1203 AM.
A cool and dry weather pattern will continue today. A strong
storm system will move into the region early Monday and last until
Tuesday. The peak of the storm will be Monday night and Tuesday.
Periods of moderate to heavy rain, strong winds and high elevation
snow are expected before dry weather returns mid week. Another
weak storm system will affect the region Thursday.
&&
.SHORT TERM (TDY-TUE)...12/857 AM.
***UPDATE***
Storm remains on track and promises to bring heavy rain to most of
southwest California. More recent high resolution models are
speeding up the timing slightly with some heavy rain arriving
along the southwest coast of Santa Barbara County as early as 6 or
7 pm Monday evening and exiting that area by around 3 am Tuesday.
This is maybe 3-6 hours earlier than previous model runs and will
monitor additional model output through the day today to see if
this trend continues. Still looking like 1"/hr rates are possible
with or without thunderstorms, especially south and southwest
facing foothills and mountains. Will be strongly considering a
flash flood watch for burn areas, first the Alisal burn scar in
southwest SB County then later Monday night into Tuesday for the
LA County burn areas, mainly the Bobcat, Ranch2, Lake, Dam, and
Palisades burns.
Also of note while snow levels for the heaviest part of the storm
will be at or above 7000', early on prior to the heavier precip
arriving, namely Monday afternoon and evening, there is some
colder air in place that could allow a few inches of snow to fall
as low as 5000-6000'.
Rain totals still generally look good at 1-3" coast/valleys and
3-5" foothills/mountains, though strongly favored upslope areas
like Rocky Butte in northwest SLO County and parts of the Santa
Ynez Range could top that by an inch or two.
***From Previous Discussion***
Not much to say about today. Skies are clear allowing for maximum
overnight radiational cooling which will lead to freezing
temperatures across much of the interior. Despite ample sunshine
the coasts and vlys will cool due to the lack of offshore flow.
The interior will warm a little as the cool air advection off of
the high desert has stopped. Max temps across the csts/vlys will
be 3 to 6 degrees blo normal. The leading edge of a powerful storm
will sag into SLO county later this afternoon bringing an increase
in clouds and chc of rain towards sunset.
The system will continue to move to the south tonight and skies
will become mostly cloudy. Rain will become likely across NW SLO
county but there will only be a slight chc of rain across western
SBA county.
The Monday/Tuesday major storm remains on track. Not much will
happen Monday as the system will be very slow moving. SLO and most
of SBA counties will see rain (several inches probably in the
foothills north of Cambria) but VTA and LA counties will likely
remain dry through the day. Aside from the rain Monday will be
cloudy and cool with cst/vly max temp confined to the mid and
upper 50s.
The real action will start Monday evening as a strong jet running
down the backside of the parent trof tilts the whole storm system
from more of a W/E configuration to a SW/NE. The storm will shift
to a more typical cold frontal storm configuration. Ahead of the
front strong and gusty southerly winds will develop. Warning level
gust to 60 mph could develop across the mtns and interior sections
of SLO and SBA counties and a High wind watch is in effect for
this area Monday Evening into Tuesday. Heavy rain will likely
develop over the Central Coast later in the evening. The heavy
rain will spread into southern SBA county and VTA county after
midnight and before dawn. Strong winds aloft will likely sweep
over and down the San Gabriel range and bring warning level gusts
to the Antelope Vly late Monday night. The strong winds will also
affect the mtns of VTA and LA county and this combined with the
likelihood of significant snowfall above 7000 feet has prompted
the issuance of a Winter Storm Watch which goes into effect late
Monday night and continues into Tuesday evening. Most areas that
are not covered by watches will see advisory level winds develop
ahead of the front. For all of the details about the high wind
watches please see the product LAXNPWLOX and for the winter
weather details refer to LAXWSWLOX.
On Tuesday the system will move into LA county and will likely
make a mess of rush hour traffic. A very strong jet will move over
the area and although traditional convective parameters are not
impressive the strength of the jet is enough to warrant a slight
chc of TSTMs in the morning and afternoon. The powerful jet is now
forecast to induce a second strong rain band following about three
hours behind the first.
The parent trof will sweep into the Central Coast late in the
evening. This will end the event from the w to e and by late
evening most of the storm should be east of the area with clearing
skies moving in.
Storm totals remain 1-3" for coast/valleys and 3-5" foothills and
mountains. Peak rainfall rates either through extreme orographic
uplift or TSTMs will likely reach or briefly exceed established
debris flow thresholds near the burn areas, including the recent
Alisal burn in southwest Santa Barbara County and the Palisades
burn in LA County. Flash flood watches may be needed to cover the
flash flood potential.
All of southerly flow will keep snow level around 7000 ft for the
majority of the event. At the resort levels, however, there should
be a massive dumping of snow anywhere from 1 to 3 ft. Snow level
will be lowering Tuesday afternoon and evening and light snow
accumulations will be possible as low as 4500 ft.
Again max temps across the coasts and vlys will remain mired in
the mid and upper 50s.
.LONG TERM (WED-SAT)...12/308 AM.
A small ridge will bring dry and much sunnier weather to the area
Wednesday. Due to all of the cold air ushered in behind the front
the days max temps may actually be cooler than Tuesdays.
Deterministic and ensembles are struggling with the Thursday
forecast. A trof will move across the CA/NV border. How far east
or west the trof goes is not well forecast. Ydy it was supposed to
stay east but now most ensemble members favor a wetter more
westward trajectory. Most areas now have a pretty good chance of
getting some light rain with the best chc across the Central
Coast. Rainfall amounts will likely be under a quarter inch.
Quiet weather with dry conditions and some light offshore winds
are forecast for Fri/Sat by the deterministic GFS and EC as well
as the majority of their respective ensemble members. Below normal
max temps are forecast each day.
&&
.AVIATION...12/1145Z.
At 11Z at KLAX, there was no marine layer. There was a surface
based inversion at 1200 feet with a temperature of 12 degrees C.
High confidence in 12Z TAFs.
KLAX..High confidence in VFR TAF. Good confidence that any east
wind component will be under 7 kt through 12Z, after 12Z an 8-12
kt east wind component is likely.
KBUR...High confidence in VFR TAF.
&&
.MARINE...12/427 AM.
For the outer waters, moderate to high confidence in current
forecast. High confidence in southerly winds and seas increasing
to Small Craft Advisory (SCA) levels this afternoon and remaining
through Tuesday night (shifting to a northwest directions Tuesday
afternoon and night). There is a 60% chance of Gale force winds
Monday afternoon and night, especially across PZZ670/673. For
Wednesday and Thursday, high confidence in winds remaining below
SCA levels and seas dropping below SCA levels by late Thursday
night.
For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. High confidence in wind and seas
increasing to SCA levels tonight and remaining through Tuesday
night, with a 50% chance of Gale force winds Monday afternoon and
night. For Wednesday through Thursday, high confidence in winds
remaining below SCA levels with seas dropping below SCA levels by
Thursday.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. High confidence in winds and seas
remaining below SCA levels through early Monday morning. High
confidence in winds increasing to SCA levels by Monday afternoon
through Tuesday night. There is a 50% chance of Gale force winds
monday night through Tuesday night. For Wednesday through
Thursday, high confidence in winds and seas remaining below SCA
levels.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Watch in effect from Monday evening through Tuesday
morning for zones 37-38-51-52. (See LAXNPWLOX).
Winter Storm Watch in effect from late Monday night through
Tuesday evening for zones 53-54. (See LAXWSWLOX).
High Wind Watch in effect from late Monday night through
Tuesday evening for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 9 PM this evening to 3 AM
PST Monday for zones 645-673. (See LAXMWWLOX).
Gale Watch in effect from late tonight through Tuesday
morning for zones 645-670. (See LAXMWWLOX).
Gale Watch in effect from Monday evening through late Tuesday
night for zones 650-676. (See LAXMWWLOX).
Gale Watch in effect from late Monday night through late
Tuesday night for zone 655. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PST Monday for zone 670. (See LAXMWWLOX).
Gale Watch in effect from late tonight through late Tuesday
night for zone 673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
A strong storm is expected to bring periods of heavy rain later
Tuesday with possible flooding impacts. At higher elevations
heavy snow accumulations are possible.
&&
PUBLIC...MW/Rorke
AVIATION...Lund
MARINE...Lund
SYNOPSIS...30
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 2:37 AM PST | High Wind Watch | LOX | Santa Barbara | 25 hr |
| Dec 12, 3:19 AM PST | Winter Storm Watch | LOX | 22 hr | |
| Dec 12, 3:31 AM PST | Gale Watch | LOX | 6 hr | |
| Dec 12, 3:31 AM PST | Small Craft Advisory | LOX | 23 hr | |
| Dec 12, 9:15 AM PST | Gale Warning | LOX | 60 hr | |
| Dec 12, 9:15 AM PST | Small Craft Advisory | LOX | 40 hr |
Nearby
Flash Flood Watches in California, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.